×

A second order BDF alternating direction implicit difference scheme for the two-dimensional fractional evolution equation. (English) Zbl 1443.65439

Summary: A second order backward differentiation formula (BDF) alternating direction implicit (ADI) difference scheme is formulated and analyzed for the two-dimensional fractional evolution equation. In this method, standard central difference approximation used for the spatial discretization and the time stepping – an alternating direction implicit scheme based on second order convolution quadrature suggested by Lubich and second order BDF are considered. The stability and convergence of the second order BDF ADI difference scheme in \(L_2\) norm are derived by the energy method. Numerical experiments in total agreement with our analysis are reported.

MSC:

65R20 Numerical methods for integral equations
45K05 Integro-partial differential equations
26A33 Fractional derivatives and integrals
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Podlubny, I., Fractional Differential Equations (1999), Academic Press: Academic Press San Diego · Zbl 0918.34010
[2] Fujita, Y., Integro-differential equation which interpolates the heat equation and the wave equation, Osaka J. Math., 27, 309-321 (1990) · Zbl 0790.45009
[3] Fujita, Y., Integro-differential equation which interpolates the heat equation and the wave equation (II), Osaka J. Math., 27, 797-804 (1990) · Zbl 0796.45010
[4] Chen, H.; Xu, D.; Peng, Y., An alternating direction implicit fractional trapezoidal rule type difference scheme for the two-dimensional fractional evolution equation, Int. J. Comput. Math., 92, 2178-2197 (2015) · Zbl 1332.65187
[5] Li, L.; Xu, D., Alternating direction implicit-Euler method for the two-dimensional fractional evolution equation, J. Comput. Phys., 236, 157-168 (2013) · Zbl 1286.65101
[6] Pani, A. K.; Fairweather, G.; Fernandes, R. I., Alternating direction implicit orthogonal spline collocation methods for an evolution equation with a positive-type memory term, SIAM J. Numer. Anal., 46, 344-364 (2008) · Zbl 1160.65068
[7] Pani, A. K.; Fairweather, G.; Fernandes, R. I., ADI orthogonal spline collocation methods for parabolic partial integro-differential equations, IMA J. Numer. Anal., 30, 248-276 (2010) · Zbl 1191.65186
[8] Cuesta, E.; Lubich, C.; Palenica, C., Convolution quadrature time discretization of fractional diffusion-wave equations, Math. Comput., 76, 673-696 (2006) · Zbl 1090.65147
[9] Mclean, W.; Thomee, V., Numerical solution of an evolution equation with a positive type memory term, J. Aust. Math. Soc. Ser. B, 35, 23-70 (1993) · Zbl 0791.65105
[10] Kim, C. H.; Choi, U. J., Spectral collocation methods for a partial integro-differential equation with a weakly singular kernel, J. Aust. Math. Soc. Ser. B, 39, 408-430 (1998) · Zbl 0899.65080
[11] Pani, A. K.; Fairweather, G., \(H^1\)-Galerkin mixed finite element method for parabolic partial integro-differential equations, IMA J. Numer. Anal., 22, 231-252 (2002) · Zbl 1008.65101
[12] Lopez-Marcos, J. C., A difference scheme for a nonlinear partial integro-differential equation, SIAM J. Numer. Anal., 27, 20-31 (1990) · Zbl 0693.65097
[13] Tang, T., A finite difference scheme for partial integro-differential equations with a weakly singular kernel, Appl. Numer. Math., 11, 309-319 (1993) · Zbl 0768.65093
[14] Chen, H.; Chen, C.; Xu, D., A second-order fully discrete difference scheme for a partial integro-differential equation, Math. Numer. Sin., 28, 141-154 (2006)
[15] Chen, H.; Xu, D., A compact difference scheme for an evolution equation with a weakly singular kernel, Numer. Math. Theory Methods Appl., 5, 559-572 (2012) · Zbl 1289.65283
[16] Chen, H.; Gan, S.; Xu, D.; Liu, Q., A second order BDF compact difference scheme for fractional order Volterra equations, Int. J. Comput. Math., 93, 1140-1154 (2016) · Zbl 1347.65193
[17] Zhang, Y.; Sun, Z., Alternating direction implicit schemes for the two-dimensional fractional sub-diffusion equation, J. Comput. Phys., 230, 8713-8728 (2011) · Zbl 1242.65174
[18] Zhang, Y.; Sun, Z.; Zhao, X., Compact alternating direction implicit scheme for the two-dimensional fractional diffusion-wave equation, SIAM J. Numer. Anal., 50, 1535-1555 (2012) · Zbl 1251.65126
[19] Sun, Z., Numerical Methods for Partial Differential Equations (2005), Science Press: Science Press Beijing
[20] Sun, Z., The Method of Order Reduction and its Application to the Numerical Solutions of Partial Differential Equations (2009), Science Press: Science Press Beijing
[21] Lubich, C., Convolution quadrature and discretized operational calculus, i, Numer. Math., 52, 187-199 (1988) · Zbl 0637.65016
[22] Liao, H.; Sun, Z., Maximum error estimates of ADI and compact ADI methods for solving parabolic equations, Numer. Methods Partial Differ. Equ., 26, 37-60 (2010) · Zbl 1196.65154
[23] Lubich, C.; Sloan, I. H.; Thomee, V., Nonsmooth data error estimates for approximations of an evolution equation with a positive-type memory term, Math. Comput., 65, 1-17 (1996) · Zbl 0852.65138
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.